Alert archive / Indiana / Tornado Warnings in 2019
Tornado Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at May 27, 2019, 8:32 PM EDT for Madison County, Indiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2019, 8:32 PM EDT (00:32 UTC)
- Expired
- May 27, 2019, 8:45 PM EDT
- In force
- 13 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Madison County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:22 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1244 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
The text
As transmitted.
943
WFUS53 KIND 280032
TORIND
INC095-280045-
/O.NEW.KIND.TO.W.0025.190528T0032Z-190528T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
832 PM EDT Mon May 27 2019
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Southeastern Madison County in central Indiana...
* Until 845 PM EDT.
* At 832 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Anderson, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Anderson and Chesterfield around 845 PM EDT.
This includes Interstate 69 between mile markers 221 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3999 8572 4006 8577 4016 8558 4001 8558
TIME...MOT...LOC 0032Z 243DEG 14KT 4003 8571
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PumaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at May 27, 6:47 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 27, 6:47 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 647 PM EDT Mon May 27 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 159 PM EDT Mon May 27 2019 Latest surface analysis from 17Z shows a warm front that extends north central IL southeast through IND to just south of DAY. Showers and thunderstorms are developing in the vicinity of this warm front that is forecast to move north and northeast through our northern counties this afternoon. Air mass is moderately unstable as calculated MLCAPE from the Hi Res model indicates values of 1500-2000 J/kg southwest of the boundary. Models move low over northwest IA eastward north of IN keeping our area in the warm sector through the next 12-24 hours. && .NEAR TERM /Tonight/... Issued at 304 PM EDT Mon May 27 2019 As stated in the synopsis, the warm front moving north and northeast across central IN is forecast to continue into northeast placing all of the area in the warm sector. Not totally confident that area will remain precipitation-free as upstream complex over IA into IL will be moving through the northern third of the forecast area. Models are trending with this idea to expect rain and isolated thunderstorms through the early half of tonight (before 28/04Z). Lingering cloud cover should also hold temperatures to the mild and slightly muggy with lows mainly in the upper 60s. && .SHORT TERM /Tuesday through Thursday/... Issued at 304 PM EDT Mon May 27 2019 Model blend favors the general idea of the GFS taking a cold front that slowly moves southward into central IN by afternoon. Models kick a weak shortwave northeast into the westerly flow over Indiana which will be the focus for more showers and thunderstorms across the area Tuesday and Tuesday night. Looks like there is a dry slot to diminish activity across the area as the front slips slowly southward into southern IN by Wednesday morning and seems to weaken at this time. Models then bring main system into the area going into Wednesday with a cold front that moves across IL into IN Wednesday night and Thursday enhancing rain and thunderstorms into Thursday. && .LONG TERM /Thursday night through Monday/... Issued at 246 PM EDT Mon May 27 2019 The elongated upper trough that's controlled the weather for days across central Indiana will finally move through the area Thursday night and Friday. This will sweep the stalled front out of the area and allow high pressure to move through the area Friday night/Saturday morning. This looks to be brief, though, as models indicate another front sinking south into the area as early as Saturday afternoon and getting hung up here. A more northwesterly flow pattern aloft develops in the wake of the passage of the aforementioned elongated trough, and this will allow upper waves to quickly pass through the area, interacting with the front to produce additional shower and storm chances. Temperatures will be near normal (mid 50s to lower 60s for lows and mid 70s to around 80 for highs) through the long term with the trough and then northwesterly upper flow advecting in some cooler temperatures aloft. && .AVIATION /Discussion for the 271800Z Tafs/... Issued at 647 PM EDT Mon May 27 2019 Mainly VFR Conditions are expected this Taf period. Diurnal convection in the wake of the passed warm front to the north is expected to wane in the next 1-3 hours. Best forcing this evening should shift east of the TAF sites by 00Z...and better forcing looks to be focused farther north closer to the warm front. HRRR keeps all TAF sites dry over the next several hours. More diurnal afternoon showers will be possible on Tuesday afternoon as convective tempertaures are once again reached and plentiful CAPE is present. Not confident enough at this point for specific timing...but a window of VCTS/VCSH will be expected within the TAF's soon. Again...any TSRA that strikes a TAF site early this evening or on Wednesday afternoon may produce brief MVFR to IFR conditions. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DM NEAR TERM...DM SHORT TERM...DM LONG TERM....CP AVIATION...JP
Hazardous weather outlook, May 27, 5:04 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 504 PM EDT Mon May 27 2019 INZ021-028>031-035>042-044>049-282115- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Parke-Putnam-Hendricks- Marion-Hancock-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, and New Castle 504 PM EDT Mon May 27 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Scattered showers and thunderstorms tonight. Some storms could be severe. Hazards: Damaging winds, large, hail and isolated tornadoes accompanied by locally heavy rain and frequent lightning. Timing: Thunderstorms, some possibly severe, through much of tonight. best probabilities for severe thunderstorms is before 2;00 a.m. Discussion: A cluster of strong showers and thunderstorms will be moving across much of northern parts of central Indiana before 2:00 a.m., then diminishing or moving out of the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Showers and thunderstorms are possible Tuesday afternoon through Thursday. Isolated severe storms are possible. Discussion: A frontal system will be moving through the area Tuesday through Thursday producing strong to isolated severe storms through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and early morning hours of Tuesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ043-051>057-060>065-067>072-282115- Vermillion-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene- Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence- Jackson-Jennings- Including the cities of Clinton, Newport, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 504 PM EDT Mon May 27 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Isolated showers and thunderstorms possible early tonight. Hazards: Brief heavy rain and lightning. Timing: Before Midnight. Discussion: There is a chance for a few showers and an isolated thunderstorm early tonight. Otherwise, mild and humid for the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Showers and Thunderstorms are expected Tuesday through Thursday, severe thunderstorms are possible. Discussion: A frontal system will be moving across the region Tuesday through Thursday. Showers and thunderstorms are expected with isolated severe storms possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tuesday or Wednesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, May 27, 4:18 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
418 PM EDT Mon May 27 2019
INZ040>042-049-272115-
Randolph IN-Henry IN-Madison IN-Delaware IN-
418 PM EDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON...
NORTHWESTERN RANDOLPH...DELAWARE AND NORTHWESTERN HENRY COUNTIES
UNTIL 515 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
Anderson, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Muncie, Anderson, Yorktown, Chesterfield, Albany, Edgewood, Eaton,
Daleville, Parker City, Gaston, Selma, Ridgeville, Sulphur Springs,
Springport, Woodlawn Heights, Country Club Heights, River Forest,
Ball State University and Prairie Creek Reservoir.
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
LAT...LON 3995 8550 4010 8575 4038 8547 4038 8522
4031 8522 4031 8499
TIME...MOT...LOC 2018Z 226DEG 34KT 4007 8559
AW/JPLocal storm report, May 27, 4:26 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 ENE INGALLS 39.97N 85.77W
05/27/2019 MADISON IN EMERGENCY MNGR
POWER POLE LINES DOWN NEAR INTERSECTION OF
STATE ROAD 67 AND COUNTY ROAD 900S. TIME
ESTIMATED FROM RADAR.
&&
AWSpecial weather statement, May 27, 5:48 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
548 PM EDT Mon May 27 2019
INZ051-052-272230-
Clay IN-Vigo IN-
548 PM EDT Mon May 27 2019
...SPECIAL WEATHER STATEMENT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving east at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
When Thunder Roars, Go indoors!
Locations impacted include...
Terre Haute, Brazil, West Terre Haute, Prairieton, Prairie Creek,
Seelyville, Knightsville, Harmony, Staunton, Carbon, Center Point,
Riley, Fontanet, Cory, Saline City, Pimento, North Terre Haute and
Indiana State University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3934 8758 3934 8756 3935 8753 3950 8753
3961 8730 3960 8701 3940 8702 3929 8726
3926 8746 3926 8760 3928 8761 3930 8760
3931 8762
TIME...MOT...LOC 2147Z 253DEG 36KT 3933 8768
PumaLocal storm report, May 27, 8:01 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
801 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 10 NW WEST LAFAYETTE 40.53N 87.06W
05/27/2019 M72 MPH TIPPECANOE IN EMERGENCY MNGR
&&
KHLocal storm report, May 27, 8:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TORNADO 3 NNE PENDLETON 40.04N 85.72W
05/27/2019 MADISON IN EMERGENCY MNGR
&&
KHLocal storm report, May 27, 8:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT MON MAY 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TORNADO 2 NNW PENDLETON 40.03N 85.76W
05/27/2019 MADISON IN AMATEUR RADIO
&&
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:04 PM EDT | Tornado Warning | IND | Madison | 26 min |
| May 27, 8:08 PM EDT | Tornado Warning | IND | Hamilton, Madison | 37 min |
| May 27, 8:14 PM EDT | Tornado Warning | IND | Tippecanoe | 16 min |
| May 27, 8:28 PM EDT | Tornado Warning | IND | Delaware | 17 min |
| May 27, 8:29 PM EDT | Tornado Warning | IND | Carroll, Clinton, Tippecanoe | 31 min |
| May 27, 8:33 PM EDT | Tornado Warning | IND | Henry | 12 min |
| May 27, 8:38 PM EDT | Severe Thunderstorm Warning | IND | Clinton | 37 min |
| May 27, 8:42 PM EDT | Tornado Warning | IND | Clinton | 33 min |
| May 27, 8:44 PM EDT | Tornado Warning | IND | Delaware, Henry | 31 min |
| May 27, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 47 min |
| May 27, 9:02 PM EDT | Tornado Warning | IND | Clinton, Tipton | 28 min |
| May 27, 9:11 PM EDT | Tornado Warning | IND | Henry | 19 min |
| May 27, 9:14 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 31 min |
| May 27, 9:19 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 26 min |
| May 27, 9:38 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 37 min |
| May 27, 9:57 PM EDT | Areal Flood Advisory | IND | Henry, Randolph | 3 hr |
| May 28, 3:56 AM EDT | River Flood Warning | IND | Delaware, Randolph | 31 hr |
| May 28, 2:18 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 27 min |
| May 28, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Howard | 43 min |
| May 28, 5:14 PM EDT | Areal Flood Warning | IND | Carroll, Clinton, Howard, Tipton | 6 hr |
| May 28, 5:17 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 43 min |
| May 28, 5:31 PM EDT | Severe Thunderstorm Warning | IND | Howard | 44 min |
| May 28, 5:47 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 27 min |
| May 28, 5:54 PM EDT | Flash Flood Warning | IND | Carroll, Clinton, Howard, Tipton | 3 hr |
| May 28, 6:04 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard | 26 min |
| May 28, 6:34 PM EDT | Severe Thunderstorm Warning | IND | Howard, Madison, Tipton | 29 min |
Nearby
Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.